T Nation

TRT and Water Retention


Done blood work and I was in the 200's so started TRT 8 weeks ago, Already notice some changes as far as fat vs. muscle. For the good. Nothing major but some. The problem ive been having is the water retention is way bad, The doc put me on a water pill and now I got to piss all the time, or at least half a day. Also I always feel bad the day after my shot. Fatigue mainly. Anyway with any ideas or suggestions would be awesome.


You are probably converting excess T to estrogen - water retention is a symptom. You need to be tested for E2 (Estradiol) and if the levels are high, an AI should be started. Your doctor needs to be educated. Read the sticky at the top of this site.


AI = aromatase inhibitor. That means Arimidex/anastrozole.

As for the dose, start with 1.0mg/week in EOD dosing - or close, difficult to do. Dose needed depends primarily on your T dose, as in the estradiol sticky.

Important: Find and read about anastrozole over-responders - in the sticky.


I had the same problem my first year on TRT , swollen ankles and feet, My MD said that the amount of swelling I was having was mild and was caused by my body adjusting to higher T-levels and will balance out with a little time. 3 years with no problems just a little polycythemia that I treat with blood donations every 8 weeks. I take 100mg Test Cyp IM every Sun and Wed and Arimidex(liquid) 0.25 mg EOD. MY first T-level ever at 44yo was 98. Now it stays around 750-800. Give it time